MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK II SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK II SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 1903014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Headache (1880); Pain (1994)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A provided lateral radiograph and communication with the sales rep confirmed fusion had not yet been achieved and the screw had fractured.It is unknown if the patient followed post-operative physical restrictions.The patient is reported to have a neurological issues with a violent tick to one side.Though the root cause of the screw fracture is undetermined the information provided suggests patient related factors may have been the cause or a contributor.No additional investigation can be completed, no revision planned dates or information could be provided.Labeling review ".Contraindications include, but are not limited to:.Patients who are unwilling to restrict activities or follow medical advice." ".Potential risks identified with the use of this system, which may require additional surgery, include:.Bending, fracture or loosening of implant component(s).Loss of fixation.Nonunion or delayed union.Pain, discomfort or abnormal sensations due to the presence of the device." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patients activity level will dictate the longevity of the implant." ".Based on fatigue testing results, when using the coroent small interlock system and coroent small interlock 2 system, the physician should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." ".Preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided&".
 
Event or Problem Description
On (b)(6) 2020 a (b)(6) year old female patient underwent an anterior cervical discectomy and fusion procedure at unknown levels of the spine.The patient was complaining of pain and discomfort to her local pediatric neurosurgeon in houston and was experiencing discomfort and headaches.On a unknown date it was discovered that an implanted cervical screw had fractured post-op.

Brand Name
NUVASIVE COROENT SMALL INTERLOCK II SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11322663
Report Number2031966-2021-00027
Device Sequence Number14484577
Product Code OVE
UDI-Device Identifier00887517945723
UDI-Public887517945723
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1903014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR